Alert archive / Ohio / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 51, NWS Northern Indiana

August 28, 2016Van Wert County, Ohio

NWS Northern Indiana issued this severe thunderstorm warning at Aug 28, 2016, 5:59 PM EDT for Van Wert County, Ohio. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 28, 2016, 5:59 PM EDT (21:59 UTC)
Expired
Aug 28, 2016, 6:28 PM EDT
In force
29 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

County Van Wert County, OH

The radar

The Northern Indiana radar (KIWX), 109 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 28, 6:10 PM EDTTSTM WND DMG2 Wsw Van Wert, OHFOUR 4' DIAMETER TREES DOWN ON US 224 AT VAN WERT DECATUR RD. TOOK 4 POLES & PHONE LINES DOWN BLOCKING US224. SEVERAL LARGE LIMBS DOWN ALSO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1387 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1387 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1137 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

768 
WUUS53 KIWX 282159
SVRIWX
OHC161-282300-
/O.NEW.KIWX.SV.W.0051.160828T2159Z-160828T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
559 PM EDT SUN AUG 28 2016

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL VAN WERT COUNTY IN WEST CENTRAL OHIO...

* UNTIL 700 PM EDT

* AT 559 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES NORTHEAST OF VAN WERT TO 6 MILES SOUTHWEST
  OF CONVOY...MOVING SOUTH AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  VAN WERT...CONVOY...OHIO CITY...MIDDLEBURY...MIDDLE POINT...
  SCOTT...GLENMORE...SCHUMM...ABANAKA...DULL AND CAVETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4090 8440 4078 8455 4073 8467 4073 8472
      4086 8480 4099 8457 4099 8454
TIME...MOT...LOC 2159Z 358DEG 9KT 4096 8452 4085 8480 

HAIL...0.88IN
WIND...60MPH
 
$$

MARSILI
3 follow-up statements
775 
WWUS53 KIWX 282208
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
608 PM EDT SUN AUG 28 2016

OHC161-282300-
/O.CON.KIWX.SV.W.0051.000000T0000Z-160828T2300Z/
VAN WERT OH-
608 PM EDT SUN AUG 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CENTRAL VAN WERT COUNTY...

AT 607 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF VAN WERT TO 7 MILES SOUTHWEST OF
CONVOY...MOVING SOUTH AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
VAN WERT...CONVOY...OHIO CITY...MIDDLEBURY...MIDDLE POINT...SCOTT...
GLENMORE...SCHUMM...ABANAKA...DULL AND CAVETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4090 8440 4078 8455 4073 8467 4073 8472
      4086 8480 4099 8457 4099 8454
TIME...MOT...LOC 2207Z 342DEG 10KT 4095 8449 4082 8477 

TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
 
$$

MARSILI
277 
WWUS53 KIWX 282218
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
618 PM EDT SUN AUG 28 2016

OHC161-282300-
/O.CON.KIWX.SV.W.0051.000000T0000Z-160828T2300Z/
VAN WERT OH-
618 PM EDT SUN AUG 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CENTRAL VAN WERT COUNTY...

AT 618 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF OTTOVILLE TO NEAR OHIO CITY...MOVING
SOUTHEAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
VAN WERT...OHIO CITY...MIDDLE POINT AND DULL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4090 8440 4078 8455 4074 8465 4075 8467
      4086 8468 4096 8455 4098 8453
TIME...MOT...LOC 2218Z 320DEG 10KT 4093 8447 4080 8466 

TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
 
$$

MARSILI
573 
WWUS53 KIWX 282228
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
628 PM EDT SUN AUG 28 2016

OHC161-282238-
/O.CAN.KIWX.SV.W.0051.000000T0000Z-160828T2300Z/
VAN WERT OH-
628 PM EDT SUN AUG 28 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL VAN WERT COUNTY IS
CANCELLED...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS
BEEN CANCELLED.  HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THESE THUNDERSTORMS THROUGH 700 PM EDT.

LAT...LON 4090 8440 4078 8455 4074 8465 4075 8467
      4086 8468 4096 8455 4098 8453
TIME...MOT...LOC 2227Z 358DEG 9KT 4091 8447 4078 8466 

$$

MARSILI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 1:43 PM EDT, 4 hours 16 minutes earlier.

Area forecast discussion, Aug 28, 1:43 PM EDT, 4 hours 16 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
143 PM EDT SUN AUG 28 2016

.SYNOPSIS...
Issued at 318 AM EDT Sun Aug 28 2016

Scattered showers and thunderstorms can be expected through early
evening before diminishing. A few storms may produce some gusty
winds and localized heavy rainfall. High pressure will build into
the Great Lakes behind the front providing dry weather tonight
through Tuesday. Highs today will be in the middle to upper 80s,
except a little cooler than that near Lake Michigan. Lows tonight
will be in the lower to middle 60s. Highs on Monday will reach
back into the mid 80s.

&&

.SHORT TERM...(This Evening through Monday)
Issued at 139 PM EDT Sun Aug 28 2016

Upper level wave skirting northern tier of CONUS into southeast
Ontario late this afternoon will result in stalling of pooled low
level moisture axis across the area. A weak sheared upper vort
trailing across across the southern Great Lakes associated with
mid/upper level jet will provide some weak mid/upper forcing through
late this afternoon.  Weak to moderate instability should combine
with this weak forcing for scattered afternoon/early evening showers
and thunderstorms across central/southern portions of the forecast
area. Severe weather is currently not expected although cannot
completely rule out any stronger cells producing short-lived 30 to
40 mph wind gusts late afternoon. With relatively slow storm motion
and showers training over same location along broad confluence
zones, some very localized heavy downpours are possible through late
afternoon. Isolated-scattered shower/storm potential should diminish
after 00Z. Have received a few reports of funnel clouds across
southeast lower Michigan in DTX forecast area, and while not
expecting significant severe weather at this time, will continue to
monitor over next few hours. Quiet weather expected for the
remainder of the night with persistence of low level ridging and
light flow. An overall similar setup late tonight/early Monday
morning should allow for some patchy fog formation once again for
rural and low lying areas.

A short wave tracking through base of larger scale eastern Canadian
trough early Monday should allow for more substantial low level dry
air advection to work across northeast Indiana/northwest Ohio on
Monday with best lingering low level moisture likely situated across
west central and northwest Indiana. Any substantial forcing will
likely be hard to come by on Monday however, with only possibility
of note are weak waves lifting northward from cut-off upper trough
across the Four Corners region. Cannot completely rule out an
afternoon isolated storm across the far west/southwest Monday, but
chances appear quite low at this time. Warm conditions to continue
into Monday with highs similar to that of today.

&&

.LONG TERM...(Monday Night through Sunday)
Issued at 139 PM EDT Sun Aug 28 2016

A quiet period shaping up for the beginning of the long term period.
Low level ridge axis will remain anchored across the Great
Lakes/Ohio Valley. The next feature of interest will be the next
southern Canadian trough progressing through mean upper ridge across
south central Canada. This will eventually allow cold frontal
boundary to drop across the southern Great Lakes late Tuesday night
or Wednesday. Blocking anticyclone will contribute to some moisture
availability question with little opportunity for significant
moisture transport into the area in advance of the front.
Frontogenetic flow should result in some pooled moisture along and
just in advance of this boundary that should support scattered
shower/storms late Tuesday night/Wednesday. Severe weather potential
looks on the low side as shear profiles should remain marginal and
more robust shear profiles well divorced to the north across
Upper Great Lakes. At least a brief shot of cooler air appears to
be in store behind this front for the end of the week with highs
in the mid 70s for Thursday/Friday before moderating back into the
lower 80s for Days 7-8 as low level thermal troughing shifts off
to east/moderates. Medium range models suggest this warming trend
should continue behind this forecast period as longwave troughing
becomes established across western CONUS.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 121 PM EDT Sun Aug 28 2016

frontal boundary and midlevel trof will be the focus for
convection for the next 3 to 6 hours. this is on the northern
gradient of moisture and axis of instability from KADG-KANQ-KASW
with another axis of instability extending from KHAI-KSBN-KIKK.
With the boundary layer flow from the south and mid-level flow
from the southwest expect this line to remain nearly stationary
for the next few hours. 0-3km shear continues to favor weak
rotation in these showers and cannot rule out funnel clouds.

Given the wind flow...expect to see pronounced outflow boundaries
developing from the line of showers and this would favor
development along the southern and southwestern portion of the
line. Combined with a weak shortwave ejecting from central
Illinois early evening/tonight expect to see additional convective
development to the south of the forecast area overnight.

&&

.IWX Watches/Warnings/Advisories...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Marsili
SHORT TERM...Marsili
LONG TERM...Marsili
AVIATION...Lewis

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 28, 2:55 PM EDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
255 PM EDT SUN AUG 28 2016

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-291900-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR...
ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...
DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE...
JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...
SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...
DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA...
LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT...
OHIO CITY...LIMA...SPENCERVILLE
255 PM EDT SUN AUG 28 2016 /155 PM CDT SUN AUG 28 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH EARLY EVENING
ESPECIALLY ALONG AND SOUTH OF THE ROUTE 6 CORRIDOR IN NORTHERN
INDIANA AND NORTHWEST OHIO. WIND GUSTS TO 40 MPH...SMALL
HAIL...AND LOCALIZED FLOODING ARE THE MAIN THREATS WITH ANY
THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. SEVERE
STORMS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-291900-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
255 PM EDT SUN AUG 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Aug 28, 5:11 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
511 PM EDT SUN AUG 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     TSTM WND GST     2 SSE WALLEN            41.14N 85.15W
08/28/2016  M38 MPH          ALLEN              IN   PUBLIC

            REPORTED AT SMITH FIELD AIRPORT. SPOTTER
            ALSO REPORTED AROUND 40 MPH GUST WITH GUST
            FRONT.

&&

MCD
Local storm report, Aug 28, 5:16 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
516 PM EDT SUN AUG 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     HAIL             DUNKIRK                 40.76N 86.40W
08/28/2016  M1.75 INCH       CASS               IN   EMERGENCY MNGR

            EMERGENCY MANAGER RELAYED REPORT FROM A
            SPOTTER ON US-24.

&&

MCD
Special weather statement, Aug 28, 5:17 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
517 PM EDT SUN AUG 28 2016

INZ018-OHZ015-282145-
ALLEN-PAULDING-
517 PM EDT SUN AUG 28 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ALLEN AND
SOUTHWESTERN PAULDING COUNTIES...

AT 517 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WOODBURN...OR
NEAR NEW HAVEN...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NEW
HAVEN...WOODBURN...MONROEVILLE...PAYNE...DIXON...TILLMAN...EDGERTON
IN
ALLEN COUNTY...TOWNLEY...MCGILL AND ZULU.

THIS INCLUDES INTERSTATE 469 BETWEEN MILE MARKERS 19 AND 21.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4099 8475 4099 8480 4093 8480 4092 8481
      4092 8483 4107 8502 4118 8493 4106 8468
TIME...MOT...LOC 2117Z 315DEG 15KT 4109 8493

MARSILI
Local storm report, Aug 28, 5:23 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
523 PM EDT SUN AUG 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     LOGANSPORT              40.75N 86.36W
08/28/2016                   CASS               IN   EMERGENCY MNGR

            SEVERAL REPORTS OF WIND DAMAGE AROUND
            LOGANSPORT, AND REPORTS OF GOLF BALL SIZED
            HAIL. ESTIMATED 60-70 MPH WINDS.

&&

MCD
Special weather statement, Aug 28, 5:52 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
552 PM EDT SUN AUG 28 2016

INZ024-282230-
WABASH-
552 PM EDT SUN AUG 28 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WABASH COUNTY...

AT 552 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
WABASH...MOVING SOUTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WABASH...LA FONTAINE...LAGRO...RICHVALLEY...SPEICHERVILLE...
LINCOLNVILLE...SERVIA AND TREATY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4075 8594 4077 8594 4091 8587 4086 8565
      4066 8568
TIME...MOT...LOC 2152Z 294DEG 14KT 4080 8583

NWS
Local storm report, Aug 28, 5:55 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
555 PM EDT SUN AUG 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     2 SSW LOGANSPORT        40.73N 86.38W
08/28/2016                   CASS               IN   EMERGENCY MNGR

            MULTIPLE TREES AND FENCES DOWN. MULTIPLE
            TREES SNAPPED OFF. LARGE SIGN ON HWY 24 DOWN
            ACROSS WESTBOUND LANES.

&&

BML

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 1:25 PM EDTSpecial Weather StatementIWXWilliams80 min
Aug 28, 1:52 PM EDTSpecial Weather StatementIWXFulton23 min
Aug 28, 1:56 PM EDTSevere Thunderstorm WarningIWXFulton, Henry49 min
Aug 28, 5:07 PM EDTSpecial Weather StatementIWXPaulding53 min
Aug 28, 5:28 PM EDTSevere Thunderstorm WarningIWXPaulding, Van Wert47 min
Aug 28, 6:22 PM EDTSpecial Weather StatementIWXPutnam53 min
Aug 28, 6:32 PM EDTSpecial Weather StatementIWXAllen73 min
Aug 28, 6:48 PM EDTSevere Thunderstorm WarningIWXAllen30 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.